El Monte, CA
A 25-year-old female asked:
On bcp for 3 months, breakthrough bleeding occurred only in 1st month, no breakthrough bleeding since then. now spotting on 3rd month in the middle of a pill pack. need 1 more week until placebo week. did not switch. never missed. is this normal?
1 doctor answer • 1 doctor weighed in
Obstetrics and Gynecology 55 years experience
Spotting on BCP's ?: The most common reason for "spotting" on the current low dose oral bcp's is not taking the active pill within the hour of the previous day's active pill. The dose is so low, that even a few hours delay may cause withdrawal bleeding/spotting. If this continues, stop the pills, wait five days and start a new pack, keeping punctual in taking the active pills.
Created for people with ongoing healthcare needs but benefits everyone.
22 viewsAnswered Dec 03, 2020
Last updated Dec 4, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.